Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Melbourne, FL

July 26, 2007Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2007, 6:30 PM EDT for Orange County, Florida. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 6:30 PM EDT (22:30 UTC)
Expired
Jul 26, 2007, 7:30 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:33 PM EDTHAIL 0.25Union Park, FL
Jul 26, 6:50 PM EDTHAIL 0.882 N Orlando Internation, FLNICKEL HAIL
Jul 26, 7:00 PM EDTHAIL 0.882 Nw Orlando Internatio, FLSAND LAKE RD. AND ORANGE AVE
Jul 26, 7:08 PM EDTHAIL 0.5Orlando International A, FL1/2 INCH HAIL IN 2310Z 1910 EDT OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 262232
SVRMLB
FLC095-262315-
/O.NEW.KMLB.SV.W.0089.070726T2230Z-070726T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA.

* UNTIL 715 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AZALEA PARK...OR ABOUT OVER
  AZALEA PARK...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ORLANDO INTERNATIONAL AIRPORT AND LAKE MARY JANE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2860 8116 2860 8136 2835 8137 2835 8113

$$
RL
2 follow-up statements
000 
WWUS52 KMLB 262253
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT THU JUL 26 2007

FLC095-262315-
/O.CON.KMLB.SV.W.0089.000000T0000Z-070726T2315Z/
ORANGE FL-
653 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ORANGE COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDGEWOOD AND PINE 
CASTLE...MOVING SLOWLY SOUTHWARD TO THE AREA AROUND ORLANDO 
INTERNATIONAL AIRPORT.

WIND GUSTS AROUND 60 MPH WERE INDICATED BY DOPPLER RADAR NEAR THE 
BEACH LINE.

LAT...LON 2859 8117 2855 8142 2834 8141 2835 8113

$$
RL
000 
WWUS52 KMLB 262319
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT THU JUL 26 2007

FLC095-262326-
/O.EXP.KMLB.SV.W.0089.000000T0000Z-070726T2330Z/
ORANGE FL-
719 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY EXPIRED
AT 715 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.

SEVERAL REPORTS OF HAIL AROUND ONE HALF INCH IN DIAMETER HAVE BEEN 
RECEIVED WITH THIS STORM WHEN IT WAS JUST NORTH OF ORLANDO 
INTERNATIONAL AIRPORT.  DOPPLER RADAR INDICATED 60 TO 65 MPH WINDS 
AT ABOUT 655 PM ALONG THE BEACH LINE SO SOME TREE OR STRUCTURE 
DAMAGE IS ALSO POSSIBLE IN THIS AREA.

LAT...LON 2859 8117 2855 8142 2834 8141 2835 8113

$$
RL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:30 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 26, 2:30 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT THU JUL 26 2007

.DISCUSSION...
THE EAST COAST SEA BREEZE AND ASSOCIATED SHOWERS STARTED DEVELOPING
AND PUSHED INLAND ALONG THE MARTIN AND SAINT LUCIE COAST BEFORE NOON
TODAY. SYNOPTIC SCALE WESTERLY WINDS WILL PUSH THE WEST COAST SEA
BREEZE QUICKLY ACROSS THE PENINSULA TO THE EAST COAST WHERE IT WILL
INTERACT WITH THE EAST COAST SEA BREEZE WHICH IS TRAPPED ALONG THE
ATLANTIC COASTAL COUNTIES. SHOWERS AND STORMS FORMED OVER THE
INTERIOR COUNTIES BY THE WEST COAST SEA BREEZE WILL PRODUCE BRIEF
SHOWERS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES AS THEY MOVE TO
THE EAST AT 10 MPH. WENT WITH AN EVENING 20 POP INTERIOR AS STORMS
SHOULD HAVE PUSHED EAST AND 30 POP ALONG THE EAST COAST AS THE WEST
AND EAST COAST SEA BREEZES/OUTFLOW BOUNDARIES SHOULD INTERACT WITH A
COUPLE OF HOURS INTO THE EVENING BEFORE WINDING DOWN. THERE IS A
POSSIBILITY THAT SOME STORMS COULD BECOME STRONG AS THEY MOVE ACROSS
THE EAST COAST COUNTIES AND INTERACT WITH THE EAST COAST SEA BREEZE
AS THEY ENTER THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC.
CLOUD TO GROUND/WATER LIGHTNING AND WIND GUSTS OVER 30 MPH WOULD BE
THE PRIMARY WEATHER HAZARDS UNTIL THE STORMS CLEAR THE AREA. EXPECT
STORMS TO WIND DOWN BY MIDNIGHT WITH MAINLY DEBRIS CLOUDS/CIRRUS
AFTER MIDNIGHT. FRIDAY MORNINGS LOWS SHOULD BE IN THE MID 60S AT THE
THE COAST AND IN/NEAR URBAN HEAT ISLAND ENVIRONMENTS AND LOWER 60S
IN RURAL AREAS.

FRI...MODELS ARE INTENT ON BRINGING A VORT LOBE ACROSS CENTRAL AND
SOUTHERN FL AS THE EASTERN GULF ANTICYCLONE WEAKENS AND SLIDES
WESTWARD. NORTHWESTERLY STEERING FLOW BETWEEN THE RIDGE AND THE
EASTERN LONGWAVE TROUGH WILL FORCE AFTERNOON CONVECTION SOUTHWARD
ALONG DEVELOPING MESOSCALE BOUNDARIES. INFLUX OF DEEPER MOISTURE IS
ALSO EXPECTED TO GENERATE AN ABOVE AVERAGE COVERAGE OF
PRECIPITATION...AND WILL NOT BE DEVIATING MUCH FROM MAV POPS AROUND
70 PERCENT.

SAT-THU...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND THROUGH NEXT
WEEK. PERSISTENT EASTERN TROUGH WILL MAINTAIN A WESTERLY COMPONENT
TO THE FLOW. DEEP TROPICAL MOISTURE ADVECTED ACROSS THE STATE WILL
BE MORE THAN SUFFICIENT TO PRODUCE SCATTERED CONVECTION EACH
AFTERNOON. BIGGER STORY WILL THE INCREASING MOISTURE/RAIN CHANCES
MON-WED AS AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY
SETTLE ACROSS THE SOUTHEAST STATES. THE FRONT WILL DRIVE THE
LOW-LEVEL RIDGE AXIS WELL TO SOUTH...WHICH WILL PRODUCE AN
ANOMALOUSLY STRONG SOUTHWESTERLY FLOW ACROSS THE AREA MON-WED. IN
FACT...THE FLOW MAY BE STRONG ENOUGH TO PREVENT THE EAST COAST SEA
BREEZE FROM PROPAGATING WESTWARD OR FORMING ALTOGETHER. SLUG OF DEEP
TROPICAL MOISTURE (PWATS > 2.3 INCHES) DEPICTED BY THE GFS COMBINED
WITH LATEST MODEL TRENDS TO DEVELOP A CLOSED OR CUTOFF LOW ACROSS
THE SE SUGGEST THAT FLOODING RAINS MAY BECOME A SIGNIFICANT THREAT.

&&

.AVIATION...
LOCAL MVFR SKY/VISIBILITY CONDITIONS IN/NEAR STORMS AND SHOWERS
DURING THE EVENING THEN VFR AREAWIDE AFTER MIDNIGHT.

&&

.MARINE...
AFTERNOON ONSHORE SEA BREEZE COMPONENT DIMINISHES DURING THE
EVENING THEN SYNOPTIC SCALE SOUTHWEST FLOW 10 KNOTS OR LESS
RE-ESTABLISHES ITSELF AFTER MIDNIGHT. SHOWERS AND STORMS MAINLY IN
AND NEAR THE GULF STREAM BEGINNING LATE NIGHT.

LIGHT SOUTHERLY FLOW THU WILL BECOME SOUTHWESTERLY BY SAT AS THE LOW
LEVEL RIDGE AXIS SLIDES BACK TO THE SOUTH. BIGGEST MARINE THREAT
WILL CONTINUE TO BE THUNDERSTORMS MOVING OFF THE MAINLAND AND ACROSS
THE INTRACOASTAL AND NEARSHORE WATERS. ALTHOUGH BOATING CONDITIONS
ARE GENERALLY EXPECTED TO REMAIN FAVORABLE...SCATTERED STORMS WILL
BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...STRONG WIND GUSTS TO
GALE FORCE AND LOCALLY ROUGH SEAS. LIGHT FLOW AND DEEP MOISTURE ALSO
SUGGEST THAT WATERSPOUTS WILL REMAIN A THREAT INTO THE WEEKEND.
MARINERS SHOULD ALSO BE ALERT TO THE POTENTIAL FOR A STRONGER THAN
NORMAL OFFSHORE FLOW EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  74  89 /  30  60  30  50
MCO  74  92  73  91 /  20  60  30  60
MLB  74  89  72  89 /  30  60  30  60
VRB  74  90  73  91 /  30  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...WIMMER
LONG TERM....HIRSCH
Hazardous weather outlook, Jul 26, 10:42 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1042 AM EDT THU JUL 26 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
270230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1042 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A
MODERATELY UNSTABLE AND MOIST AIRMASS TODAY. INITIAL CONVECTION
MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST BY EARLY AFTERNOON
AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE
AND INTENSITY WILL INCREASE THIS AFTERNOON OVER INTERIOR SECTIONS
AS HEATING COMBINES WITH BOUNDARY COLLISIONS. THE STEERING FLOW
REMAINS OUT OF THE WEST SO STORM MOVEMENT WILL BE TOWARD THE EAST
OR NORTHEAST AT 10 TO 15 MPH. AS A RESULT...STORMS ARE EXPECTED
TO MOVE BACK TOWARD THE EAST COAST LATE AFTERNOON AND THIS EVENING
AND PUSH OFFSHORE.

THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE
POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO
STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO
ESPECIALLY NEAR BOUNDARY COLLISIONS.

...FLOOD IMPACT...
STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS
WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED
HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS
FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME
ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS.
DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF
HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH.

...RIP CURRENT IMPACT...
A SMALL NORTHEAST SWELL WILL BRING A MODERATE THREAT FOR RIP
CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL
AND LIFEGUARD PERSONNEL AT THESE BEACHES HAVE REPORTED SCORES OF
RESCUES THE PAST SEVERAL DAYS. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS
IN EXCESS OF 35 KNOTS.

...WATERSPOUT IMPACT...
CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS
NEAR THE COAST UNTIL EARLY AFTERNOON. WATERSPOUTS CAN EASILY TIP
OR SWAMP SMALL CRAFT...AND OCCASIONALLY COME ASHORE AND PRODUCE
MINOR DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST
CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WIMMER

In the hours before

Special weather statement, Jul 26, 5:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU JUL 26 2007

FLZ046-262230-
SEMINOLE-
539 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER SANFORD...LAKE MARY AND LAKE JESSUP...MOVING
SOUTHEAST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LONGWOOD AND
CASSELBERRY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

JP
Special weather statement, Jul 26, 6:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
626 PM EDT THU JUL 26 2007

FLZ045-262300-
ORANGE-
626 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER UNION PARK...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

IF THE STORM INTENSIFIES FURTHER A WARNING MAY BE REQUIRED.

JP

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.